None of us is a doctor, so you want to consult with your psychiatrist to arrange a weaning schedule if he/she thinks it is appropriate for you to stop taking drug.
We can offer you our experiences, but need to know more before responding.
"I want to ween myself off of my xanax. How can I do that safely?"
By talking to your doctor. :P
It will all depend on what dose you are at, how long you have been taking it, etc. etc. Can't make a blanket statement about how to do it safely.
My daughter gradually cut back on xanax. At first she cut back to 3/4 pill
and then after a week or two or maybe a month she cut back to 1/2 pill.
She took the 1/2 pill for a week to a month, and then cut back to 1/4 pill.
Then after from 2 wks. to a month she cut them out totally.
It is hard but not impossible to get off xanax, but expect to have withdrawal
symptoms. The severity will depend on how many you were taking.
The more you take the worse your withdrawal will be.
If you have been abusing them i would advise you to see a Dr.
There may be something they can give you to lessen the pain and anxiety.
I think there is something they give you to help you get off xanax safely.
Going off cold turkey i've heard can cause seizures.
So i would get off slowely and just suffer it out.
But if you have an anxiety disorder you may need something in it's place.
It all depends! I just told you what my daughter did to get off them.
Hope this is helpful......
Sense only your doctor know what your taking and how much, he/she will be the only ones to be able to wing you off safely. Also, you may want to ask these questions when you see your doctor next.
When being winged off this medication, what will be the side effects by doing so. Such as withdraw symptoms, etc.
Is there any thing that could help lower me side effects/withdraws from this medication while winging myself off?
Should I try to take another medication after being winged off this medication to help treat my medical condition? (Only ask this question if you feel you need any other medication for your medical issue, if any at all)
Good luck to you,